Alert archive / Minnesota / Wind Advisories in 2010

Wind Advisory 6, NWS La Crosse, WI

September 7, 20106 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind advisory at Sep 7, 2010, 5:42 AM CDT for 6 counties in Iowa; 7 counties in Minnesota. It took effect at Sep 7, 2010, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 5:42 AM CDT (10:42 UTC)
In effect from
Sep 7, 2010, 7:00 AM CDT
Expired
Sep 7, 2010, 4:00 PM CDT
In force
9 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 478 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
478 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS73 KARX 071042
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
542 AM CDT TUE SEP 7 2010

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A DEEP LOW PRESSURE SYSTEM MOVING FROM NORTHERN MINNESOTA TO
LAKE SUPERIOR THIS AFTERNOON WILL PRODUCE VERY STRONG WEST TO
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. IN FACT...
GUSTS OF 40 TO 45 MPH ARE ALREADY OCCURRING OVER SOUTHWEST
MINNESOTA AND ARE SPREADING EASTWARD TOWARDS THE REGION. ALTHOUGH
THE WINDS WILL BEGIN TO SLACKEN LATER THIS AFTERNOON AS THE LOW
PULLS FARTHER EAST INTO ONTARIO CANADA. THE STRONGEST WINDS WILL
OCCUR ON RIDGE TOPS AND OPEN COUNTRY AREAS.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-071845-
/O.CAN.KARX.WI.Y.0005.000000T0000Z-100907T2100Z/
/O.NEW.KARX.WI.Y.0006.100907T1200Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
542 AM CDT TUE SEP 7 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THROUGH MID
  AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

IAZ011-030-WIZ032>034-041>044-053>055-061-071845-
/O.CON.KARX.WI.Y.0005.100907T1200Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
542 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WEST WINDS ARE EXPECTED TO INCREASE BETWEEN 7 AND 10 AM THIS
  MORNING...THEN REMAIN STRONG AND GUSTY THROUGH MID AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

AJ

WEATHER.GOV/LACROSSE
2 follow-up statements
541 
WWUS73 KARX 071441
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CDT TUE SEP 7 2010

...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.A DEEP LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN WISCONSIN
THROUGH THIS AFTERNOON...PRODUCING VERY STRONG WEST TO NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL BEGIN
TO DIMINISH LATER THIS AFTERNOON AS THE LOW PULLS FARTHER EAST INTO
ONTARIO CANADA. THE STRONGEST WINDS WILL OCCUR ON RIDGE TOPS AND
OPEN COUNTRY AREAS.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-072100-
/O.CON.KARX.WI.Y.0006.000000T0000Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
941 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH MID AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

IAZ011-030-WIZ032>034-041>044-053>055-061-072100-
/O.CON.KARX.WI.Y.0005.000000T0000Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
941 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* STRONG AND GUSTY WEST WINDS WILL CONTINUE THROUGH MID AFTERNOON.

* SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED. PLAN ON THE STRONGEST WINDS TO OCCUR ON RIDGE 
  TOPS AND OTHER HIGHER TERRAIN...AND OPEN COUNTRY AREAS. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY 
  FOR THOSE DRIVING LIGHT-WEIGHT OR HIGH PROFILE VEHICLES ON 
  NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND BLOW LOOSE OBJECTS LIKE TRASH CANS AND
LAWN FURNITURE AROUND IN STREETS AND YARDS. WEAK OR PREVIOUSLY
STORM DAMAGED TREES MAY ALSO LOSE BRANCHES IN THESE WINDS.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
055 
WWUS73 KARX 072058
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
358 PM CDT TUE SEP 7 2010

...WINDS STARTING TO DIMINISH ACROSS THE AREA...

.GUSTY NORTHWEST WINDS WILL DECREASE LATE THIS AFTERNOON INTO THIS
EVENING AS LOW PRESSURE MOVES OFF TO THE NORTHEAST. THEREFORE...THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

IAZ008>010-018-019-029-MNZ079-086>088-094>096-072200-
/O.EXP.KARX.WI.Y.0006.000000T0000Z-100907T2100Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN
358 PM CDT TUE SEP 7 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

* NORTHWEST WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA.
  HOWEVER...THEY WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON.
  THE WINDS WILL QUICKLY DECREASE EARLY THIS EVENING.

$$

IAZ011-030-WIZ032>034-041>044-053>055-061-072200-
/O.EXP.KARX.WI.Y.0005.000000T0000Z-100907T2100Z/
ALLAMAKEE-CLAYTON-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
358 PM CDT TUE SEP 7 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

* NORTHWEST WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA.
  HOWEVER...THEY WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON.
  THE WINDS WILL QUICKLY DECREASE EARLY THIS EVENING.

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Sep 7, 3:49 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 7, 3:49 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT TUE SEP 7 2010

.SHORT TERM...TODAY THROUGH FRIDAY
MAIN FORECAST CONCERNS ARE WINDS TODAY AND WHEN THE NEXT CHANCE OF
PRECIPITATION WILL OCCUR AFTER TODAY.

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED TROUGHING OVER SOUTHWEST CANADA DIGGING INTO THE PACIFIC
NORTHWEST....WEAK RIDGING IN EASTERN MONTANA AND WYOMING...AND AN
UPPER LOW AND TROUGH CENTERED OVER MINNESOTA. MAJORITY OF THE
FORECAST AREA IS UNDER A DRY SLOT AND SUBSIDENCE ON THE SOUTH SIDE
OF THE UPPER LOW...RESULTING IN DRY CONDITIONS AT THE MOMENT. SKIES
HAVE EVEN CLEARED OUT FOR THE MOST PART. HOWEVER...RADAR SHOWED
SHOWERS COMING ACROSS NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL
MINNESOTA...ASSOCIATED WITH A COLD CONVEYOR BELT / DEFORMATION ON
THE BACK SIDE OF A 995MB LOW JUST NORTHEAST OF ALEXANDRIA MN. COLD
AIR ADVECTION HAS BEEN FAIRLY STRONG ON THE SOUTH SIDE OF THE
LOW...NOTED BY TEMPERATURES THAT HAVE FALLEN INTO THE LOW TO MID
50S. 00Z SOUNDINGS SHOWED SIMILAR COLD ADVECTION WITH 850MB TEMPS OF
5C AT BIS AND 7C ABR...COMPARED TO 15C AT MPX. PROFILER DATA SHOWED
925MB WINDS OF 40-45 KT FROM EASTERN SOUTH DAKOTA TO SOUTHERN
MINNESOTA AIDING TO BRING THE COLD AIR IN. SOME OF THIS WIND IS
MAKING IT TO THE SURFACE...NOTED BY GUSTS OF 30-35 KT IN SOUTHWEST
MINNESOTA. HOWEVER...THE DIURNAL MINIMUM HAS PREVENTED MORE OF IT
FROM REACHING THE SURFACE.

TODAY...MODELS ARE IN GOOD AGREEMENT TAKING THE UPPER AND SURFACE
LOWS OVER MINNESOTA INTO UPPER MICHIGAN BY 18Z...AND INTO EASTERN
ONTARIO BY 00Z. WITH THE EASTWARD TRACK...THE WRAP AROUND SHOWERS IN
THE COLD CONVEYOR BELT LOOK TO STAY MOSTLY NORTH OF I-90. THE RAIN
LOOKS LIKE IT SHOULD DIMINISH WEST TO EAST ALSO DURING THE AFTERNOON
AS THE SURFACE LOW MOVES FARTHER AWAY. IN ADDITION TO THE RAIN...LOW
CLOUDS SEEN OVER THE EASTERN DAKOTAS AND WESTERN MINNESOTA WILL
OVERSPREAD MUCH OF THE FORECAST AREA THROUGH EARLY AFTERNOON EXCEPT
PERHAPS THE FAR SOUTH...THEN SOME CLEARING MAY ENTER THE FAR WESTERN
AREAS LATE. DUE TO THE INCOMING CLOUDS...EXPECT LIMITED SURFACE
HEATING. COMBINE THIS WITH THE COLD ADVECTION ON-GOING ON THE SOUTH
SIDE OF THE UPPER AND SURFACE LOWS...LITTLE RISE IN TEMPERATURES IS
PLANNED FROM CURRENT READINGS. IT IS PROBABLY A GOOD THING THAT
THERE WILL NOT BE MORE SUN ACROSS THE FORECAST AREA...BECAUSE OF THE
40-50 KT WINDS AT 925-850MB MOVING ACROSS THROUGH THE MID AFTERNOON.
HOWEVER...THE COLD ADVECTION AND ANY DIURNAL HEATING SHOULD ALLOW
FOR SOME OF THIS TO MIX TO THE SURFACE. HAVE EXPANDED THE WIND
ADVISORY TO INCLUDE MUCH OF THE FORECAST AREA EXCEPT TAYLOR AND
CLARK COUNTIES WHERE TOO MUCH LOW CLOUDS WILL EXIST TO ALLOW FOR
GOOD MIXING. NOTE THE ADVISORY OVERALL DOES APPEAR TO BE MARGINAL
BASED ON MOMENTUM TRANSFER OF THE WIND CORE...BUT AM EXPECTING QUITE
A FEW 40 MPH GUSTS AND EVEN SOME ABOVE 45 MPH...ESPECIALLY ON RIDGE
TOPS AND OPEN AREAS.

TONIGHT AND WEDNESDAY...UPPER TROUGH OVER EASTERN ONTARIO WILL
CONTINUE MARCHING EASTWARD DURING THIS PERIOD...ALLOWING SURFACE
RIDGING TO BUILD INTO THE FORECAST AREA. NEW UPPER RIDGING IS
EXPECTED TO REMAIN OFF TO THE WEST OVER THE DAKOTAS...AHEAD OF
TROUGHING FORMING OVER THE WESTERN U.S.. WITH THE RIDGING BUILDING
INTO THE FORECAST AREA...DRY CONDITIONS ALONG WITH CLEARING SKIES
WILL BE THE RULE. HOWEVER...MAY STILL SEE SOME STRATUS OR DIURNAL
STRATOCUMULUS HANG AROUND FOR AREAS ALONG AND NORTH OF I-94 ON
WEDNESDAY. NO CONCERN FOR VALLEY FOG DEVELOPING IN THE MISSISSIPPI
RIVER VALLEY LATE TONIGHT...DESPITE THE CLEARING SKIES AND COOL
AIRMASS...DUE TO PLENTY OF WIND EXPECTED RIGHT ABOVE THE DE-COUPLING
SURFACE WINDS. HAVE PUT SOME VALLEY FOG IN THE WISCONSIN RIVER
VALLEY...THOUGH...BEING THAT IT IS MORE SHELTERED. LOWS SHOULD FALL
INTO THE 40S IN MOST LOCATIONS. ON WEDNESDAY...850MB TEMPS OF 5-9C
AT THIS TIME OF YEAR SUPPORTS HIGHS MAINLY IN THE 60S TO LOW
70S...WARMEST IN NORTHEAST IOWA AND COOLEST IN TAYLOR COUNTY.

WEDNESDAY NIGHT THROUGH FRIDAY...MODELS HAVE COME INTO MUCH BETTER
AGREEMENT WITH THE SPEED OF THE WESTERN TROUGH HEADING EAST DURING
THIS TIME FRAME...AND HAVE TRENDED TOWARDS WHAT THE ECMWF HAS BEEN
FORECASTING WITH A SLOWER PROGRESSION. THE SLOWER IDEA MAKES SENSE
TOO GIVEN TROUGHING HELD UP IN NEW ENGLAND...WHICH STOPS THE
PROGRESSION OF UPPER RIDGING BUILDING UP BETWEEN THE TWO TROUGHS.
WHAT THIS MEANS FOR US IS THAT THE AREA IS INFLUENCED MUCH MORE BY
THE SURFACE RIDGE THAT MOVED IN ON WEDNESDAY...RESULTING IN A DRIER
FORECAST. ANOTHER FEATURE HELPING TO PRODUCE A DRIER FORECAST IS
TROPICAL STORM HERMINE BLOCKING MOISTURE FROM MOVING NORTH...WHICH
MOST MODELS BRING ITS REMNANTS ACROSS KANSAS AND MISSOURI. ANY
PRECIPITATION ASSOCIATED WITH WARM ADVECTION AHEAD OF THE WESTERN
TROUGH NOW APPEARS TO STAY FOCUSED FROM THE PLAINS TO LOCATIONS
SOUTH OF I-80. HOWEVER...A BRIEF PERIOD OF FRONTOGENETICAL
PRECIPITATION IS POSSIBLE ACROSS SOUTHEAST MINNESOTA INTO NORTHEAST
IOWA FROM AFTER MIDNIGHT WEDNESDAY NIGHT INTO THURSDAY...AS
INDICATED BY THE 07.00Z ECMWF/NAM. MAINTAINED 20-30 PERCENT CHANCES
IN THESE AREAS FOR THAT TIME PERIOD. ALSO...MAINTAINED A 20 PERCENT
CHANCE AFTER 18Z FRIDAY FOR THE FAR WESTERN AREAS JUST IN CASE THE
WARM ADVECTION PRECIPITATION MOVES IN A LITTLE FASTER (INDICATED TO
STAY JUST TO OUR WEST). AS FAR AS TEMPERATURES GO...GRADUALLY
INCREASING 850MB TEMPS SHOULD ALLOW FOR HIGHS ALSO TO GRADUALLY RISE
EACH DAY...GETTING CLOSE TO NORMAL BY FRIDAY. LOWS WILL BE COLDEST
IN WISCONSIN DUE TO CLOSER PROXIMITY DUE TO THE DRY SURFACE RIDGE.
MAY SEE READINGS IN THE 40S BOTH NIGHTS...WITH LOW 40S POSSIBLE
WEDNESDAY NIGHT.

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY

MODELS ARE IN GOOD AGREEMENT TAKING THE EJECTING WESTERN TROUGH
WEDNESDAY NIGHT THROUGH FRIDAY ACROSS THE NORTHERN PLAINS FRIDAY
NIGHT...THEN ACROSS THE FORECAST AREA ON SATURDAY. A COLD FRONT WILL
ACCOMPANY THE TROUGH...EXPECTED TO MOVE INTO THE WESTERN PORTION OF
THE FORECAST AREA SATURDAY MORNING...THEN BE EAST OF THE AREA BY
SATURDAY EVENING. AHEAD OF THE FRONT...A WARM CONVEYOR BELT OF
PRECIPITATION APPEARS LIKELY. THE LAST 5-7 RUNS OF THE ECMWF ARE ALL
VERY CONSISTENT SHOWING THE WARM CONVEYOR BELT OVER THE AREA FRIDAY
NIGHT...SO RAISED PRECIPITATION CHANCES UP TO 50. FURTHER INCREASES
ARE PROBABLY NEEDED AS THE GFS AND CANADIAN SETTLE DOWN NOW ON THE
SIMILAR ECMWF TIMING. THE 30 PERCENT CHANCES LOOK GOOD FOR SATURDAY
SINCE THERE IS POTENTIAL FOR THE PRECIPITATION TO HAVE PUSHED OFF TO
THE EAST...OR AT LEAST DIMINISHED. BOTH FRIDAY NIGHT AND SATURDAY
APPEAR TO HAVE QUITE A BIT OF CLOUD COVER TO KEEP TEMPERATURES UP AT
NIGHT AND DOWN DURING THE DAY. STILL...READINGS SHOULD AVERAGE OUT
TO NEAR NORMAL.

SATURDAY NIGHT INTO SUNDAY LOOK QUIET AS A SURFACE RIDGE OF HIGH
PRESSURE CROSSES THE AREA. NEXT LOW PRESSURE SYSTEM STARTS
ORGANIZING OVER THE DAKOTAS ON SUNDAY AHEAD OF A SHORTWAVE TROUGH
DROPPING DOWN INTO THE NORTHWEST U.S.. AS THIS TROUGH HEADS
EAST...THE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL APPROACH AND
CROSS THE AREA...WITH THE CROSSING OCCURRING MONDAY. LATER SHIFTS
MAY NEED TO ADD A CHANCE OF PRECIPITATION FOR THIS SYSTEM. DRY AND
COOLER CONDITIONS LOOK TO FOLLOW FOR TUESDAY AS AN AREA OF CANADIAN
HIGH PRESSURE DROPS DOWN INTO THE NORTHERN PLAINS BEHIND THE SYSTEM.
LOOKS LIKE ANOTHER TOUCH OF FALL WITH THIS HIGH PRESSURE AREA.

&&

.AVIATION...TODAY AND TONIGHT

MAIN CONCERNS WILL BE FOCUSED ON TODAY WITH STRONG WINDS AND MVFR
STRATOCUMULUS.

DEEP LOW PRESSURE CURRENTLY SITUATED OVER WEST-CENTRAL MINNESOTA
EARLY THIS MORNING WILL MOVE TO LAKE SUPERIOR TODAY. TIGHT PRESSURE
GRADIENT ASSOCIATED WITH THIS LOW WILL PRODUCE STRONG WEST TO
NORTHWEST WINDS ACROSS THE AREA. STRONGEST SUSTAINED WINDS OF
20-25KT WITH GUSTS IN THE 35-40KT RANGE EXPECTED TO OCCUR BETWEEN
12Z AND 21Z...THEN TAPERING OFF AFTERWARD. ALSO ASSOCIATED WITH THE
LOW WILL BE A SHIELD OF STRATOCUMULUS WITH MVFR CEILINGS...MAINLY
FROM 11Z THROUGH 21Z. CLOUDS THEN EXPECTED TO SCATTER OUT FROM WEST
TO EAST AFTER 21Z AS THE LOW PULLS OFF INTO ONTARIO CANADA AND HIGH
PRESSURE BUILDS IN FROM THE PLAINS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
     FOR WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
     WIZ054-WIZ055-WIZ061.

MN...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
     MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
     IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...AJ
AVIATION..........DAS
Hazardous weather outlook, Sep 7, 3:59 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
359 AM CDT TUE SEP 7 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
359 AM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS OF UP TO 45 MPH ARE POSSIBLE UNTIL LATE THIS AFTERNOON...
PARTICULARLY ON RIDGE TOPS AND OTHER OPEN...WIND PRONE AREAS. DUE
TO THE STRONG WIND GUSTS...A WIND ADVISORY IS IN EFFECT UNTIL 4
PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY. AT
THIS TIME IT IS TOO EARLY TO DISCERN IF ANY SEVERE WEATHER WILL OCCUR
DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY NIGHT.
HOWEVER...WIND REPORTS THROUGHOUT THE DAY TODAY WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-081100-
CLARK-TAYLOR-
359 AM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE UNTIL LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. AT
THIS TIME IT IS TOO EARLY TO DISCERN IF ANY SEVERE WEATHER WILL OCCUR
DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY. HOWEVER...WIND
REPORTS THROUGHOUT THE DAY TODAY WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ

In the hours before

Local storm report, Sep 7, 4:34 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
434 AM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HAIL             CITY POINT              44.35N 90.33W
09/06/2010  E1.00 INCH       JACKSON            WI   NWS EMPLOYEE

&&

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:29 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard46 min

Nearby

Wind Advisories in Minnesota, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.